How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. S. Attili Your Own Question
Dr. S. Attili
Dr. S. Attili, Dermatologist & Dermatopathologist
Category: Dermatology
Satisfied Customers: 5175
Experience:  MRCP (Dermatology), Int. Board Certification in Dermatopathology
17493159
Type Your Dermatology Question Here...
Dr. S. Attili is online now
A new question is answered every 9 seconds

I was researching jock itch because I seem to have the same

Customer Question

I was researching jock itch because I seem to have the same problem
JA: OK. The Doctor will need to help you with this. Please give me a bit more information, so the Doctor can help you best.
Customer: There is a small bump on my penis skin and a red area. And there seems to be 2 tiny cuts as a result of this. It looks like fungus. I've been applying Tinactin for the last 2 weeks and it improves a little bit. The tin actin I have been using is for athletes foot I thought it would work the same.
JA: Is there anything else the Doctor should be aware of?
Customer: I have it in 2 areas: at the bottom of my penis close to the nut sack and also in my groin where my thigh meets my nut sack.
JA: I'm sending you to a secure page on JustAnswer so you can place the $5 fully refundable deposit now. While you're filling out that form, I'll tell the Doctor about your situation and connect you two.
Submitted: 8 months ago.
Category: Dermatology
Expert:  Dr. S. Attili replied 8 months ago.

Hello. I am Dr. Venkat Attili, Dermatologist and Dermatopathologist with over 10 years of experience in this field. I am here to assist you and will answer your questions to your complete satisfaction. Can you please upload a picture at your convenience?

Customer: replied 8 months ago.
ok
Customer: replied 8 months ago.
I just added 2 photos
Customer: replied 8 months ago.
can you see the pictures?
Expert:  Dr. S. Attili replied 8 months ago.
Sorry the pictures are a bit dark and blurry. Can you take the pictures in brighter lighting? Are the bumps sore or itchy?
Customer: replied 8 months ago.
The bumps in my groin are itchy but no soreness. The ones on my penis are sometimes irritating.
Customer: replied 8 months ago.
Here you go
Customer: replied 8 months ago.
Are these better?
Customer: replied 8 months ago.
Hello?
Expert:  Dr. S. Attili replied 8 months ago.
Thank you. You seem to have two different problems. The rash in the groin looks like jock itch. This is usually due to a yeast called candida. It is common in people who sweat a lot, and/ or in people who have diabetes.Treatment is simple, in the form of two over the counter creams: cortisone & lotrimin. One has to mix both creams in equal amounts and apply them twice a day for 2-4 weeks to clear this up completely.If the infection does not clear up, one would need to get a prescription for a tablet called Itraconazole and take 100mg once daily for 14 days. At that stage, I would also suggest substituting the cortisone with a prescription strength steroid like mometasone.This is a harmless infection, but if your partner has thrush (a yeast infection too), she would also need to be treated or else you will just end up being re-infected.To reduce the risk of re-infection the following measures also help:
Dry the areas carefully after bathing using a separate towel.
Do not share towels, sheets or personal clothing.
Avoid wearing occlusive or synthetic clothing.The bumps on the penis look like blocked oil glands.You might even get more of these in future, but these are very common on the penis/scrotum and are completely harmless. There is absolutely nothing to worry about. You can leave them alone if they are not bothering you. They usually resolve on their own.If you want to get rid of them sooner, one can use 5% benzoyl peroxide cream twice a day. If this does not help, the next option is to try adapalene cream, on prescription from your doctor. That should help. Adapalene cream used regularly once a day, will also prevent new ones from coming up.If recurrent lesions are a problem, I usually prescribe accutane 20mg once daily taken for 2-3 months, which should clear them up.Do not worry. This is not an STD.Hope this helps. Do keep me posted & get back if you have any further questions or feel that I have missed out anything. I will be here to provide ongoing advice as necessary. Best wishes.
Customer: replied 8 months ago.
Thanks!
Expert:  Dr. S. Attili replied 8 months ago.

You are most welcome :)